Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 16, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 15, 2010, 9:44 AM CDT for 4 counties in Iowa. It was in force for 5 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2010, 9:44 AM CDT (14:44 UTC)
- Expired
- Jun 15, 2010, 2:38 PM CDT
- In force
- 5 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iowa County, IA, Johnson County, IA, Keokuk County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 10:10 AM CDT | HEAVY RAIN 1 | 4 E What Cheer, IA | MEASURED SINCE 930AM. |
| Jun 15, 10:12 AM CDT | FLASH FLOOD | Sigourney, IA | UP TO 5 INCHES OF WATER OVER ROADS IN SIGOURNEY. |
| Jun 15, 10:39 AM CDT | HEAVY RAIN 1.2 | Keota, IA | MEASURED IN THE LAST 45 MINUTES. RELAYED BY KCRG. |
| Jun 15, 11:00 AM CDT | HEAVY RAIN 2 | 4 E What Cheer, IA | MEASURED SINCE 930AM. ADDITIONAL INCH FELL BETWEEN 10 AND 11AM...AND STILL RAINING. |
| Jun 15, 11:19 AM CDT | FLASH FLOOD | Iowa City, IA | STREET FLOODING IN IOWA CITY AND CORALVILLE WITH WATER FLOWING OVER THE CURBS. SEVERAL CARS STALLED IN WATER. RAINING VERY HARD WITH NEAR ZERO VISIBILITY. |
| Jun 15, 11:49 AM CDT | FLASH FLOOD | Iowa City, IA | UP TO A FOOT OF WATER AT THE INTERSECTION OF KEOKUK AND LAUREL STREETS. CAR STALLED IN THE WATER. |
| Jun 15, 12:00 PM CDT | FLASH FLOOD | Washington, IA | WATER OVER E. WASHINGTON AND W. 3RD STREETS IN TOWN. WATER HAS SINCE RECEDED. TIME ESTIMATED. |
| Jun 15, 12:00 PM CDT | HEAVY RAIN 2.2 | Iowa City, IA | RAINFALL TOTAL FROM 8AM TO NOON FROM 6 BLOCKS EAST OF CITY HIGH IN IOWA CITY. RELAYED BY KWWL. |
| Jun 15, 12:04 PM CDT | FLASH FLOOD | Coralville, IA | FIRST AVENUE IMPASSABLE DUE TO HIGH WATER. RELAYED BY KCRG. |
| Jun 15, 12:44 PM CDT | FLASH FLOOD | Kalona, IA | HIGHWAY 22 CLOSED DUE TO WATER OVER THE ROAD. A AVENUE CLOSED AND TRAILER PARK BEING EVACUATED ON THE SOUTH SIDE OF TOWN. |
| Jun 15, 12:55 PM CDT | FLASH FLOOD | 3 S Iowa City, IA | TRAILER PARK FLOODED...SEVERAL ROADS CLOSED NEARBY. |
| Jun 15, 12:59 PM CDT | FLASH FLOOD | Morse, IA | LARGE 500 GALLON TANK UPROOTED BY FLASH FLOODING CREATING HAZMAT SITUATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
493
WGUS53 KDVN 151444
FFWDVN
IAC095-103-107-183-152245-
/O.NEW.KDVN.FF.W.0016.100615T1444Z-100615T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
944 AM CDT TUE JUN 15 2010
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IOWA COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF MARENGO...
JOHNSON COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITIES OF...UNIVERSITY OF IOWA...IOWA CITY...
KEOKUK COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF SIGOURNEY...
WASHINGTON COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF WASHINGTON...
* UNTIL 545 PM CDT TUESDAY
* AT 939 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING DEVELOPING FROM A THUNDERSTORM OVER THE WARNED AREA.
THUNDERSTORMS IN THIS AREA WILL CONTINUALLY REDEVELOP...PRODUCING
EXCESSIVE RAINFALL OVER 2 INCH IN A SHORT PERIOD...AND WILL BRING
FLASH FLOODING TO AREA CREEKS. THIS WESTERN IOWA CITY METRO AREA
WILL BE IMPACTED BY THESE STORMS AND FLASH FLOOD THREAT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHAT
CHEER...SOUTH ENGLISH...KINROSS...KESWICK...HAYESVILLE...HARPER...
DELTA...WELLMAN...RIVERSIDE...RICHMOND...KALONA...UNIVERSITY
HEIGHTS...TIFFIN...SWISHER...SOLON...SHUEYVILLE...OXFORD...
OAKDALE...NORTH LIBERTY...HILLS...CORALVILLE...WILLIAMSBURG...
VICTOR...PARNELL...NORTH ENGLISH...MILLERSBURG...LADORA...CONROY
AND AMANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4151 9242 4151 9231 4186 9231 4185 9137
4162 9138 4116 9171 4116 9242
$$3 follow-up statements
516
WGUS73 KDVN 151548
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1048 AM CDT TUE JUN 15 2010
IAC095-103-107-183-152245-
/O.CON.KDVN.FF.W.0016.000000T0000Z-100615T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA IA-JOHNSON IA-WASHINGTON IA-KEOKUK IA-
1048 AM CDT TUE JUN 15 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT TUESDAY
FOR KEOKUK...WASHINGTON...JOHNSON AND IOWA COUNTIES...
AT 1018 AM CDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNIVERSITY OF
IOWA...UNIVERSITY HEIGHTS...TIFFIN...SWISHER...SOLON...SHUEYVILLE...
OXFORD...OAKDALE...NORTH LIBERTY...IOWA CITY...HILLS...CORALVILLE...
WILLIAMSBURG...VICTOR...PARNELL...MILLERSBURG...MARENGO...LADORA...
CONROY AND AMANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4151 9242 4151 9231 4186 9231 4185 9137
4162 9138 4116 9171 4116 9242
$$
DLF670
WGUS73 KDVN 151623
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1123 AM CDT TUE JUN 15 2010
IAC095-103-107-183-152245-
/O.CON.KDVN.FF.W.0016.000000T0000Z-100615T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA IA-JOHNSON IA-WASHINGTON IA-KEOKUK IA-
1123 AM CDT TUE JUN 15 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT TUESDAY
FOR KEOKUK...WASHINGTON...JOHNSON AND IOWA COUNTIES...
AT 1121 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM
PRODUCING FLASH FLOODING OVER THE WARNED AREA. STALLED CARS WERE
REPORTED AT 1119 AM IN IOWA CITY DUE TO FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNIVERSITY OF
IOWA...UNIVERSITY HEIGHTS...TIFFIN...SWISHER...SOLON...SHUEYVILLE...
OXFORD...OAKDALE...NORTH LIBERTY...IOWA CITY...HILLS...CORALVILLE...
WILLIAMSBURG...VICTOR...PARNELL...MILLERSBURG...MARENGO...LADORA...
CONROY AND AMANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 INCH IS EXPECTED.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4151 9242 4151 9231 4186 9231 4185 9137
4162 9138 4116 9171 4116 9242
$$
ERVIN891
WGUS73 KDVN 151938
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
238 PM CDT TUE JUN 15 2010
IAC095-103-107-183-151948-
/O.CAN.KDVN.FF.W.0016.000000T0000Z-100615T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA IA-JOHNSON IA-WASHINGTON IA-KEOKUK IA-
238 PM CDT TUE JUN 15 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR KEOKUK...
WASHINGTON...JOHNSON AND IOWA COUNTIES...
HEAVY RAINS HAVE ENDED...AND NO NEW OR CURRENT FLASH FLOODING IS
OCCURRING ACCORDING TO LOCAL OFFICIALS IN THE WARNED AREA.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 4151 9242 4151 9231 4186 9231 4185 9137
4162 9138 4116 9171 4116 9242
$$
ERVINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:51 AM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jun 15, 3:51 AM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 351 AM CDT TUE JUN 15 2010 .SYNOPSIS... WEAK SFC LOW WAS DEPICTED IN MSAS BETWEEN KMIW AND KCID WITH WARM FRONT EXTENDING SEWD NEAR KIOW-KMUT-KGBG LINE. KDVN WSR-88D SHOWS AREA OF TSRA LIFTING ACROSS THE FAR NW CWA IN ZONE OF WARM ADVECTION/ISENTROPIC ASCENT AHEAD OF LOW AND ALSO AIDED BY WEAK MID LEVEL IMPULSE. COLD FRONT EXTENDS SWWD FROM IA SFC LOW INTO KS WHERE REGIONAL RADAR MOSAIC SHOWS NARROW BAND OF SHRA/TSRA HAVING RECENTLY FORMED ALONG THE BOUNDARY. 00Z UPPER AIR ANALYSIS AND WATER VAPOR IMAGERY SHOW MID LEVEL SHORTWAVE TROUGH OVER THE NORTHERN PLAINS WITH REGION LOCATED IN SOUTHWEST FLOW. SLIGHT DRYING HAS OCCURRED PAST 12+ HRS PER 00Z DVN RAOB BUT STILL VERY MOIST ATMOS WITH H85 DEWPTS OF 12-15C AND SFC DEWPTS POOLING IN THE U60S TO NR 70 DEGS ALONG/S OF WARM FRONT. ..05.. && .SHORT TERM...TODAY AND TONIGHT... NO SHORTAGE OF CONCERNS WITH PCPN CHCS/COVERAGE... HEAVY RAIN/FLASH FLOODING POTENTIAL... FOG AND TEMPS TO NAME JUST A FEW. UKMET AND ECMWF MASS FIELDS AND FORCING PROGS DOING BEST WITH RESPECT TO DEPICTING ONGOING PCPN AREAS... AND HAVE FOLLOWED CLOSELY FOR FCST DETAILS. KEY PLAYERS TO FCST WILL BE VORT MAX OVER NE CURRENTLY UNDERCUTTING NORTHERN PLAINS SHORTWAVE... AND SHEARING IMPULSE LIFTING NEWD FROM THE CENTRAL/SOUTHERN PLAINS. GENERAL SUGGESTION IS THAT THE TWO WILL CONVERGE OVER THE CWA THIS AFTN TO BRING LIKELIHOOD OF SHRA/TSRA TO ESPECIALLY SOUTHEAST HALF OF CWA... WITH MORE SCT ACTIVITY FURTHER NW WARM ADVECTION THIS AM FOLLOWED BY POSITIVE VORTICITY ADVECTION THIS AFTN. MAIN CONCERN REMAINS WITH HEAVY RAIN AND FLASH FLOOD POTENTIAL ESPECIALLY IN THE SRN COUNTIES WHERE 1 HR FFG VALUES AROUND 1 INCH. PWAT/S SET TO CLIMB BACK UP IN RANGE OF 1.8-1.9 INCHES TODAY WITH PASSAGE OF THE WARM FRONT... WHICH MEANS ANY STORM TO PRODUCE VERY HEAVY RAIN WITH RATES IN EXCESS OF AN INCH/HR. WIND FIELDS LOOK TO INCREASE IN ADVANCE OF APPROACHING MID LEVEL SHORTWAVE WHICH WILL MEAN STORMS SHOULD MOVE MORE QUICKLY AS OPPOSED TO YESTERDAY. THIS SHOULD HELP WITH CUTTING DOWN ON PCPN AMOUNTS... BUT ANY AREAS THAT SEE REPEATED DEVELOPMENT WILL RUN RISK OF LOCALLY HEAVY RAIN AMOUNTS IN EXCESS OF 1 INCH AND RISK OF FLASH FLOODING. GREATEST RISK FOR FLASH FLOODING REMAINS IN THE SOUTH...BUT INDICATIONS ARE THE HEAVIEST PCPN MAY RESIDE OVER THE EASTERN COUNTIES. SO... DUE TO THE UNCERTAINTIES WITH LOCATION/COVERAGE OF HEAVY RAINS WILL HOLD OFF ON FLASH FLOOD HEADLINES ATTIM... BUT PASS CONCERNS ON TO NEXT SHIFT. OVERALL SEVERE THREAT LOOKS LOW WHICH AGREES WITH SPC THINKING WHICH HAS BULK OF SEVERE RISK S/E OF CWA. BUT IF ANY BREAKS TO ALLOW FOR SUFFICIENT HEATING/DESTABILIZATION CAN/T RULE OUT ISOLD SEVERE WITH MAIN THREAT WIND WITH MARGINAL HAIL. SUCH MOISTURE RICH ENVIRONMENT WITH LOW LCL/S WOULD SUPPORT SOME POTENTIAL FOR FUNNELS AND/OR POSSIBLY BRIEF TORNADO WITH ANY BOUNDARY INTERACTION SIMILAR TO MON. TNGT... FINALLY CAN SAY GOOD RIDDANCE TO THE BOUNDARY AND WET WX AS THE MID LEVEL SHORTWAVE SHIFTS ACROSS THE GREAT LAKES WITH ATTENDANT COLD FRONT DEPARTING FOLLOWED BY COOLER AND DRIER AIR OVRNGT WITH CLEARING. MAY SEE FEW SHRA/TSRA LINGERING VERY EARLY IN EVE FAR EAST UNTIL FRONT PASSES. SFC RIDGE AXIS LOOKS TO REMAIN WEST OF CWA THUS KEEPING IN WEAK CYCLONIC FLOW WHICH MAY BE SUFFICIENT TO PRECLUDE WIDESPREAD DENSE FOG FROM FORMING... AND SO HAVE LEFT OUT ANY MENTION OF FOG ATTIM. SHOULD RIDGING BUILD IN QUICKLY WITH WINDS DROPPING OFF THEN FOG THREAT WOULD INCREASE GIVEN SHARP LLVL INVERSION AND VERY MOIST BL. AS FOR TEMPS... STAYED NEAR GUIDANCE BLEND FAVORING WARMER SIDE TDY AND COOLER SIDE TNGT. ..05.. .LONG TERM...WEDNESDAY THROUGH NEXT MONDAY... WEDNESDAY...00Z MODEL RUNS CONTINUE THEIR TREND OF SUGGESTING A MIDWEEK BOUT OF BOTH SFC AND UPPER RIDGING FOR FAIR AND DRYING WX THIS PERIOD. SOME DECREASE IN BOUNDARY LAYER MOISTURE AND THE STRONGEST INSOLATION OF THE YEAR SUGGEST A WARM DAY ON TAP WED AND GUIDANCE IS TRENDING WARMER SUGGESTING WIDESPREAD MID TO UPPER 80S... EXCEPT IN THE FAR NORTH WHICH SHOULD STAY IN THE LOW TO MID 80S. WILL KEEP LOW CHC POPS IN THE WEST LATE WED NIGHT FOR ELEVATED WING OF THTA-E ADVECTION AND CONVERGENCE IN WAA PATTERN...ALTHOUGH THE NEWLY RUN 00Z ECMWF SUGGESTS THIS ACTIVITY WILL REMAIN OFF TO THE WEST OF THE DVN CWA. THURSDAY INTO FRIDAY...LATEST RUN MEDIUM RANGE GUIDANCE GENERALLY SUGGESTS LARGE SLUG OF UPPER WAVE ENERGY TO EJECT OUT OF WEST COAST L/W TROF THIS CYCLE AND PROPAGATE ACRS THE NORTHWEST HIGH PLAINS AND SOUTH CENTRAL CANADA BY WEEKS END. CONTINUED SOUTHERLY RETURN FLOW LOCALLY WILL BRING THERMAL MODERATION/WARMING AND AMPED UP LLVL MOISTURE LEVELS/DPTS THIS PERIOD WITH HIGHS POSSIBLY APPROACHING 90 DEGREES EVEN WITH INCREASING SFC LAYER RH/S. IF CONVECTIVE DEBRIS CAN BE HELD TO A MINIMUM...TEMPS MAY GET UP INTO THE LOW TO MID 90S ON FRI IN MIXING SOUTHERLY FLOW. WITHOUT MUCH OF A FOCAL POINT OR ORGANIZED FORCING...JUST LOW CHC POPS WARRANTED FOR AIRMASS TYPE SHOWER AND THUNDERSTORM DEVELOPMENT BOTH THU AND FRI IN A WARM AND MOIST/UNSTABLE ENVIRONMENT. BUT A FRONTAL FOCAL POINT MAY GET SHUNTED DOWN ACRS OR NEAR THE DVN CWA OFF PASSING LOW OVER ONTARIO EITHER SOMETIME FRI OR INTO SAT...JUST HARD TO DEFINE AT THIS POINT BUT LATEST MODEL RUNS SUGGEST THE FRIDAY NIGH WINDOW MAY BE CONVECTIVELY ACTIVE. SAT AND SUN...LONG RANGE SIGNALS SUGGEST EITHER BROAD LOW AMPLITUDE RIDGING OR EVEN QUASI-ZONAL FLOW TO REESTABLISH ACRS THE UPPER MIDWEST AGAIN OVER THE WEEKEND EAST OF WESTERN INTERMOUNTAIN L/W TROF. THUS THE MCS STORM TRACK APPEARS WILL WANT TO SET UP SHOP AGAIN ALONG THE REGION FROM THE CENTRAL OR NORTHERN PLAINS INTO THE WESTERN GRT LKS. HARD TO PIN POINT MORE AT THIS TIME IN THE FCST CYCLE...BUT LATEST MEDIUM RANGE MODELS SUGGEST THAT THE DVN FCST AREA MAY BE ALONG OR JUST SOUTH OF THIS RING OF FIRE UNLIKE THE PAST WEEK WHERE THE CWA WAS MORE ON THE NORTH SIDE OF THE MEAN UPPER RIDGE STEERING INFLUENCE. WILL KEEP WARM CONDITIONS FCST INTO THE WEEKEND WITH ONGOING PRECIP CHANCES IN VCNTY OF WAVERING LLVL BAROCLINICITY. ..12.. && .AVIATION... SCT TSRA WILL BE IN VCNTY OF KCID-KDBQ TERMINALS FOR WHILE THIS AM. VARIABLE CONDITIONS ACROSS CWA EARLY THIS AM WITH WARM FRONT BISECTING THE AREA. MAINLY VFR CONDITIONS AT KBRL SOUTH OF THE WARM FRONT WHILE FOG AND LOW CLOUDS WITH IFR/MVFR CONDITIONS. IN GENERAL EXPECT IMPROVING CIGS/VSBYS TODAY WITH INCREASE IN SHRA AND TSRA BY AFTN AHEAD OF COLD FRONT AND UPPER LEVEL DISTURBANCE. DRIER AIR AND SUBSIDENCE WILL BRING CLEARING SKIES WITH W/NW WINDS AOB 10 KTS TNGT PRECLUDING ANY MENTION OF FOG ATTIM. ..05.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 05/12/05
Hazardous weather outlook, Jun 15, 5:06 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 506 AM CDT TUE JUN 15 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-161015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 506 AM CDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS PORTIONS OF THE OUTLOOK AREA TODAY. THE MAIN THREATS WILL BE LOCALLY HEAVY RAINFALL AND LIGHTNING. IF STORMS MOVE OVER SOME OF THE SAME AREAS REPEATEDLY THEN THERE WILL BE A RISK OF FLASH FLOODING... ESPECIALLY OVER PORTIONS OF SOUTHEAST IOWA... WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI WHERE THE GROUND IS SATURATED FROM RECENT HEAVY RAINS. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME... AND WOULD CONSIST MAINLY OF ISOLATED DAMAGING WINDS TO 60 MPH AND HAIL TO 1 INCH IN DIAMETER... MAINLY EAST OF THE MISSISSIPPI RIVER. HOWEVER... THERE IS ALSO A LOW POTENTIAL FOR AN ISOLATED TORNADO WITH ANY STORMS INTERACTING WITH A WARM FRONT WHICH IS FORECAST TO EXTEND ROUGHLY NORTHEAST OF A LINE FROM MONTICELLO IOWA TO MOLINE ILLINOIS THIS AFTERNOON. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF ISOLATED TO SCATTERED THUNDERSTORMS IN PORTIONS OF THE OUTLOOK AREA THURSDAY...FRIDAY AND AGAIN SATURDAY. WHILE IT IS TOO EARLY TO DETERMINE ANY SEVERE WEATHER THREAT AT THIS TIME... ANY STORM THAT FORMS AND MAINTAINS WOULD LIKELY PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND WILL NOT BE NEEDED TONIGHT.
In the hours before
Special weather statement, Jun 15, 8:57 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
857 AM CDT TUE JUN 15 2010
IAZ040>042-051>054-063>067-076>078-087-088-098-ILZ001-MOZ009-010-
151600-
VAN BUREN IA-JEFFERSON IA-HENRY IA-DUBUQUE IA-DELAWARE IA-BUCHANAN
IA-JACKSON IA-JONES IA-BENTON IA-LINN IA-CLINTON IA-CEDAR IA-IOWA IA-
JOHNSON IA-MUSCATINE IA-WASHINGTON IA-KEOKUK IA-LOUISA IA-JO DAVIESS
IL-CLARK MO-SCOTLAND MO-
857 AM CDT TUE JUN 15 2010
...HEAVY RAINS DEVELOPING WITH A POSSIBLE FLOOD THREAT...
YET ANOTHER BAND OF THUNDERSTORMS...WITH HEAVY RAINFALL RATES AND
AMOUNTS WILL IMPACT EASTERN IOWA THIS MORNING. THIS RAINFALL HAS THE
POTENTIAL TO MOVE OVER THE SAME LOCATIONS SEVERAL TIMES...PRODUCING
RAINFALL AMOUNT OF 1 TO 2 INCHES.
IF CONDITIONS REMAIN IN PLACE FOR SEVERAL MORE HOURS...FLASH
FLOODING IS LIKELY.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS.
&&
LAT...LON 4151 9242 4151 9231 4222 9231 4230 9219
4230 9208 4237 9207 4265 9161 4268 9083
4263 9069 4251 9062 4251 9030 4060 9191
4059 9236 4060 9220 4116 9219 4116 9242
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:57 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Cedar, Delaware, Dubuque, Iowa and 7 more | 2 hr |
| Jun 15, 10:16 AM CDT | Flash Flood Warning | DVN | Benton, Buchanan, Delaware, Linn | 8 hr |
| Jun 15, 11:51 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Dubuque, Jackson, Jones, Louisa and 2 more | 114 min |
| Jun 15, 12:00 PM CDT | Flash Flood Warning | DVN | Cedar, Clinton, Jackson, Jones, Muscatine, Scott | 3 hr |
| Jun 15, 12:26 PM CDT | Special Weather Statement | DVN | Scott | 64 min |
| Jun 15, 1:27 PM CDT | Special Weather Statement | DVN | Dubuque | 2 hr |
| Jun 15, 1:29 PM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 42 hr |
| Jun 15, 1:40 PM CDT | Flash Flood Warning | DVN | Delaware, Dubuque, Jackson | 5 hr |
| Jun 15, 3:37 PM CDT | River Flood Warning | DVN | Louisa | 30 days |
| Jun 15, 6:17 PM CDT | Areal Flood Warning | DVN | Benton, Linn | 15 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.